Alert archive / Ohio / Frost Advisories in 2008

Frost Advisory 3, NWS Cleveland, OH

October 3, 2008Crawford County, Erie County, Pennsylvania; 19 counties in Ohio

NWS Cleveland, OH issued this frost advisory at Oct 3, 2008, 3:03 PM EDT for Crawford County, Erie County, Pennsylvania; 19 counties in Ohio. It took effect at Oct 4, 2008, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2008, 3:03 PM EDT (19:03 UTC)
In effect from
Oct 4, 2008, 4:00 AM EDT
Expired
Oct 4, 2008, 9:00 AM EDT
In force
5 hr
Issued by
NWS Cleveland, OH
All 21 counties

Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Geauga County, OH, Holmes County, OH, Huron County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Medina County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 21 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2008-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2008-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCLE 031903
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
303 PM EDT FRI OCT 3 2008


OHZ003-006-008-010-013-014-018>023-028>033-038-PAZ002-003-040315-
/O.NEW.KCLE.FR.Y.0003.081004T0800Z-081004T1300Z/
LUCAS-WOOD-SANDUSKY-LORAIN-GEAUGA-ASHTABULA INLAND-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MAHONING-HOLMES-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...FREMONT...
LORAIN...CHARDON...JEFFERSON...TIFFIN...NORWALK...MEDINA...
AKRON...RAVENNA...WARREN...BUCYRUS...MANSFIELD...ASHLAND...
WOOSTER...CANTON...YOUNGSTOWN...MILLERSBURG...EDINBORO...
MEADVILLE
303 PM EDT FRI OCT 3 2008

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY. 

CLEARING SKIES...DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES
TO FALL INTO THE MID AND UPPER 30S ACROSS MUCH OF THE AREA
OVERNIGHT. THIS WILL ALLOW AREAS OF FROST TO DEVELOP LATE
TONIGHT.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
2 follow-up statements
000 
WWUS71 KCLE 040137
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
937 PM EDT FRI OCT 3 2008

OHZ028>033-038-040245-
/O.CAN.KCLE.FR.Y.0003.081004T0800Z-081004T1300Z/
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-
INCLUDING THE CITIES OF...BUCYRUS...MANSFIELD...ASHLAND...
WOOSTER...CANTON...YOUNGSTOWN...MILLERSBURG
937 PM EDT FRI OCT 3 2008

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE FROST
ADVISORY. 

CLOUDS WILL PERSIST OVER MUCH OF THE AREA LONGER TONIGHT THAN
ORIGINALLY EXPECTED SO TEMPERATURES SHOULD NOT DROP LOW ENOUGH FOR
FROST TO FORM.

$$

OHZ003-006-008-010-013-014-018>023-PAZ002-003-040945-
/O.CON.KCLE.FR.Y.0003.081004T0800Z-081004T1300Z/
LUCAS-WOOD-SANDUSKY-LORAIN-GEAUGA-ASHTABULA INLAND-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...FREMONT...
LORAIN...CHARDON...JEFFERSON...TIFFIN...NORWALK...MEDINA...
AKRON...RAVENNA...WARREN...EDINBORO...MEADVILLE
937 PM EDT FRI OCT 3 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
SATURDAY. 

MOSTLY CLEAR SKIES AND LIGHT WINDS LATE TONIGHT WILL ALLOW
TEMPERATURES TO FALL INTO A 35 TO 39 DEGREE RANGE. THIS WILL
ALLOW AREAS OF FROST TO DEVELOP...ESPECIALLY IN OUTLYING VALLEY
AREAS.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
000 
WWUS71 KCLE 040732
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
332 AM EDT SAT OCT 4 2008

OHZ003-006-008-010-013-014-018>023-PAZ002-003-041300-
/O.CON.KCLE.FR.Y.0003.081004T0800Z-081004T1300Z/
LUCAS-WOOD-SANDUSKY-LORAIN-GEAUGA-ASHTABULA INLAND-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...FREMONT...
LORAIN...CHARDON...JEFFERSON...TIFFIN...NORWALK...MEDINA...
AKRON...RAVENNA...WARREN...EDINBORO...MEADVILLE
332 AM EDT SAT OCT 4 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

MOSTLY CLEAR SKIES AND LIGHT WINDS WILL CONTINUE THROUGH EARLY
MORNING. TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S BEFORE
DAYBREAK WHICH WILL ALLOW AREAS OF FROST TO DEVELOP.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$


LEINS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Oct 3, 2:48 PM EDT, 15 minutes earlier.

Area forecast discussion, Oct 3, 2:48 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
248 PM EDT FRI OCT 3 2008

.SYNOPSIS...
A COLD FRONT ACROSS CENTRAL OHIO WILL DROP SLOWLY INTO SOUTHERN
OHIO THIS WEEKEND AS COOL HIGH PRESSURE BUILDS ACROSS NORTHERN
OHIO AND THE LOWER GREAT LAKES.

&&

.NEAR TERM /THROUGH TONIGHT/...
MUCH OF THE AREA WILL SEE CLEARING SKIES LIGHT WINDS THIS EVENING.
WITH THE DRY AIR IN PLACE TEMPERATURES SHOULD BE ABLE TO FALL
INTO THE MID AND UPPER 30S TOWARDS MORNING. WILL ISSUE A FROST
ADVISORY FOR AREAS AWAY FROM THE LAKE. ONLY PROBLEM IS THE
PERSISTENT CLOUD COVER ACROSS THE SOUTHERN TIER OF COUNTIES. NAM12
NOW SHOWS THIS MOISTURE REMAINING IN PLACE MUCH OF THE NIGHT.
WHILE DIURNAL FORCES SHOULD EVENTUALLY PREVAIL CLOUDS COULD HAND
ON THERE MUCH OF THE NIGHT BEFORE CLEARING. FOR NOW WILL JUST GO
WITH PATCHY FROST FAR SW TIER OF COUNTIES FROM HANCOCK TO KNOX
COUNTY.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
GFS AND NAM CONTINUE TO SHOW BUILDING HIGH PRESSURE ACROSS THE
AREA THROUGH MUCH OF THE WEEKEND. DIFFERENCE DO BEGIN TO SHOW UP
ON SUNDAY HOWEVER IN THE TEMPERATURES ALOFT AND EVENTUALLY
MOISTURE ACROSS THE AREA. FOR SATURDAY HOWEVER EXPECT SCATTERED
CLOUDS AT BEST WITH THE FRONTAL MOISTURE NOW OVER THE AREA FINALLY
MOVING SOUTHEAST OF THE AREA. COULD SEE A FEW HOURS OF BROKEN
SKIES OVER NERN OH AND NWRN PA WITH A COOL FLOW CONTINUING OFF THE
LAKE BUT STILL PC SHOULD HANDLE IT. ANOTHER CHANCE FOR FROST
SUNDAY MORNING WITH MOSTLY CLEAR SKIES AND LIGHT WINDS CONTINUING.
TEMPERATURES DO BEGIN TO RECOVER ON SUNDAY HOWEVER AS DEEP LOW
PRESSURE MOVES INTO THE NORTHERN PLAINS AND HIGH PRESSURE ALOFT
REACHES THE WESTERN LAKES AND UPPER MIDWEST. MODELS DISAGREE
HOWEVER ON THE AMOUNT OF WARMING. BY 00Z MONDAY THE GFS HAS +8 TO
+10 AT 850MB OVER THE CWA WITH A WARM FRONT MOVING BACK INTO THE
AREA WHILE THE NAM HAS +4C AND THE WARM FRONT TO OUR SW. THIS WILL
EVENTUALLY HAVE AN EFFECT ON WHERE THE MOISTURE AND EVENTUAL
PRECIP SETS UP OVERRUNNING THE BOUNDARY LATE SUNDAY NIGHT AND
MONDAY. FOR SUNDAY NIGHT WILL COMPROMISE BETWEEN THE TWO AND BRING
A SMALL CHANCE TO THE NORTHERN COUNTIES.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THE ECMWF/GFS IS STILL HINTING AT SOME SHOWERS MONDAY WITH THE WARM
FRONT IN THE AREA. THE DIGEX IS DRY. WILL GO WITH 30 POPS IN THE
EXTREME NORTH ONLY UNTIL THINGS ARE CLEAR CUT ONE WAY OR THE OTHER.
DRY MONDAY NIGHT WITH PLENTY OF RIDGING ALL MODELS. DRY WEATHER
TUESDAY WITH HIGH PRESSURE IN CONTROL.

A FRONTAL SYSTEM WILL BE AFFECTING THE REGION WEDNESDAY INTO
THURSDAY. THE MODELS ARE NOT IN ANY AGREEMENT AT ALL. THE GFS TRIES
TO MOVE THE SHOWERS IN TUESDAY NIGHT WHILE THE DIGEX AND ECMWF ARE
DRY AND SLOWER WITH THE FRONT. AT THIS TIME WILL GO WITH THE SLOWER
ECMWF AND TRY TO HOLD OFF THE SHOWERS UNTIL WEDNESDAY NIGHT.

AN UPPER LOW WILL MOVE INTO THE AREA FRIDAY ACCORDING TO THE
ECMWF/GFS. WILL GO WITH CHANCE POPS.

WENT CLOSER TO THE GRIDDED MOS FOR TEMPERATURES THEY SEEMED
REASONABLE.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR FOR THE TAF PERIOD. THE CLOUDS OVER THE SOUTHERN PORTION OF
THE FORECAST AREA HAVE SLOWED THEIR SOUTHWARD
MOTION...HOWEVER...THEY SHOULD DECREASE. THE LAKE EFFECT CLOUDS
SHOULD ALSO DECREASE AS HIGH PRESSURE AND DRY AIR MOVES IN. THE
MODELS ARE TRYING TO INDICATE SOME CLOUDS TONIGHT. IT IS A TOUGH
CALL BUT NONE THE LESS IT WILL BE VFR.

OUTLOOK...VFR CONDITIONS LOOK TO BE THE RULE AT ALL SITES THIS
WEEKEND AND THROUGH EARLY NEXT WEEK. SOME NON-VFR CONDITIONS MAY
OCCUR IN THE WEST SUNDAY NIGHT AS A WARM FRONT LIFTS THROUGH THE
AREA HOWEVER THE REMAINING SITES SHOULD REMAIN VFR.

&&

.MARINE...
HIGH PRESSURE WILL BUILD OVER THE LAKES TONIGHT.  THIS WILL KEEP A
NORTHWEST FLOW DURING THE OVERNIGHT HOURS. WINDS ARE RAPIDLY
DECREASING AS THE GRADIENT DECREASES.  WINDS ARE MORE IN THE 10 TO
15 KNOT CATEGORY AT THIS TIME.  WAVES ARE AROUND 1-2 FEET IN THE WEST.
I AM STILL GETTING A FEW REPORTS OF 4 FOOT IN THE EAST.  THE WAVES
SHOULD BEGIN TO DECREASE IN THE EAST IN THE EVENING HOURS.  I WILL
DROP THE SMALL CRAFT IN THE EAST FOR THIS EVENING.  HIGH PRESSURE
WILL KEEP A LIGHT FLOW OVER THE LAKE ON SATURDAY.  THE FLOW SHOULD
START AS NORTHWEST BUT COULD BECOME VARIABLE BY SATURDAY NIGHT.
VARIABLE FLOW WILL GIVE WAY TO A NE FLOW BY SUNDAY EVENING.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FROST ADVISORY FROM 4 AM TO 9 AM EDT SATURDAY FOR OHZ003-006-
     008-010-013-014-018>023-028>033-038.
PA...FROST ADVISORY FROM 4 AM TO 9 AM EDT SATURDAY FOR PAZ002-003.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...KIELTYKA
AVIATION...KIELTYKA
MARINE...GARNET
Hazardous weather outlook, Oct 3, 5:18 AM EDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
518 AM EDT FRI OCT 3 2008

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-040930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
518 AM EDT FRI OCT 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FROST WILL BE POSSIBLE FOR INLAND LOCATIONS TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

DRY AIR AND LIGHT WINDS WILL REMAIN INTO SUNDAY NIGHT WITH PATCHY
FROST ONCE AGAIN POSSIBLE FOR INLAND LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Ohio, 2008Frost Advisories in Pennsylvania, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.